Alert archive / Washington / Wind Advisories in 2010

Wind Advisory 4, NWS Seattle, WA

January 10, 2010San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Jan 10, 2010, 3:25 PM PST for San Juan County, Washington. It took effect at Jan 10, 2010, 6:00 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2010, 3:25 PM PST (23:25 UTC)
In effect from
Jan 10, 2010, 6:00 PM PST
Expired
Jan 11, 2010, 4:00 AM PST
In force
10 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 11.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2010-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2010-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 102325
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
325 PM PST SUN JAN 10 2010

.A VERY STRONG FRONTAL SYSTEM IS APPROACHING THE COAST TONIGHT. A
PAIR OF SURFACE WAVES WILL MOVE NORTHEAST ALONG THE FRONT. THE
FIRST IS A STRONG SURFACE TROUGH THAT WILL AFFECT THE AREA
TONIGHT. THE SECOND WAVE IS A MORE DEVELOPED SURFACE LOW THAT WILL
REACH THE AREA LATE MONDAY. EACH OF THESE FEATURES WILL TIGHTEN
THE PRESSURE GRADIENTS ACROSS THE REGION...PRODUCING VERY WINDY
CONDITIONS ALONG THE COAST AND OVER THE NORTHWEST INTERIOR.

WAZ516-517-110730-
/O.NEW.KSEW.HW.W.0001.100111T0200Z-100111T1200Z/
/O.EXT.KSEW.HW.A.0001.100111T1800Z-100112T0600Z/
NORTH COAST-CENTRAL COAST-
325 PM PST SUN JAN 10 2010

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST
MONDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING FOR THE NORTH AND CENTRAL WASHINGTON COAST...WHICH IS IN
EFFECT FROM 6 PM THIS EVENING TO 4 AM PST MONDAY. THE HIGH WIND
WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING.

* WINDS: SUSTAINED SOUTH TO SOUTHEAST WINDS OF 40 MPH WITH GUSTS
  TO 60 MPH ARE POSSIBLE WITH THE FIRST WAVE TONIGHT...AND WITH
  THE SECOND WAVE MONDAY AFTERNOON AND EVENING.

* TIMING: WINDS WILL BEGIN INCREASING EARLY THIS EVENING AS THE
  FIRST WAVE APPROACHES. THE PERIOD OF STRONGEST WINDS WILL BE
  FROM ABOUT 8 PM THROUGH MIDNIGHT TONIGHT...WITH WINDS DECREASING
  GRADUALLY AFTER MIDNIGHT. THE SECOND WAVE WILL APPROACH MONDAY
  AFTERNOON WITH THE PEAK WINDS PROBABLY BETWEEN 6 PM PST MONDAY
  AND MIDNIGHT. THE HIGH WIND WARNING IS IN EFFECT FOR THE FIRST
  WAVE AND THE HIGH WIND WATCH IS IN EFFECT FOR THE SECOND WAVE.

* IMPACTS: DOWNED TREES AND POWER LINES...WITH POWER OUTAGES WILL
  BE THE MAIN IMPACT. THERE COULD ALSO BE DAMAGE TO LIGHT
  STRUCTURES AND SHINGLES TAKEN OFF OF ROOFS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT HIGH WINDS ARE IMMINENT OR
OCCURRING OR THERE IS A HIGH PROBABILTY THAT THEY WILL OCCUR. HIGH
WINDS ARE TYPICALLY NOT UNIFORM ACROSS THE WARNED AREA. THEY ARE
USUALLY QUITE LOCALIZED WITH MOST AREAS EXPERIENCING WEAKER WINDS
AND ONLY SOME LOCATIONS RECEIVING THE BRUNT OF THE STORM. 

A HIGH WIND WATCH MEANS THAT THERE IS A CHANCE OF HIGH
WINDS...BUT IT IS NOT CERTAIN. 

&&

$$

WAZ001-503-506-510-110730-
/O.NEW.KSEW.WI.Y.0004.100111T0200Z-100111T1200Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
325 PM PST SUN JAN 10 2010

...WIND ADVISORY IN EFFECT FOR THE NORTHWEST INTERIOR OF
WASHINGTON FROM 6 PM THIS EVENING TO 4 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY FOR THE NORTHWEST INTERIOR...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 4 AM PST MONDAY.

* WINDS: SUSTAINED SOUTH TO SOUTHEAST WINDS OF 30 TO 39 MPH OR
  GUSTS OF 45 TO 57 MPH CAN BE EXPECTED TO DEVELOP THIS EVENING.

* TIMING: WINDS WILL DEVELOP THIS EVENING WITH THE PERIOD OF
  STRONGEST WINDS MOSTLY LIKELY BETWEEN 8 PM AND MIDNIGHT. WINDS
  WILL DECREASE GRADUALLY AFTER MIDNIGHT.

* IMPACTS: THE MAIN EFFECTS WILL MOSTLY LIKELY BE POWER OUTAGES
  AND SMALL BRANCHES SNAPPED OFF OF TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

KAM
1 follow-up statement
545 
WWUS76 KSEW 110654
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1054 PM PST SUN JAN 10 2010

WAZ516-517-111400-
/O.CON.KSEW.HW.W.0001.000000T0000Z-100111T1200Z/
/O.CON.KSEW.HW.A.0001.100111T1800Z-100112T0600Z/
NORTH COAST-CENTRAL COAST-
1054 PM PST SUN JAN 10 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 AM PST MONDAY
THROUGH MONDAY EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. A
HIGH WIND WATCH REMAINS IN EFFECT FROM 10 AM PST MONDAY THROUGH
MONDAY EVENING. 

* WINDS: SUSTAINED SOUTH TO SOUTHEAST WINDS OF 40 MPH WITH GUSTS
  TO 60 MPH ARE POSSIBLE TONIGHT...AND ALSO MONDAY AFTERNOON AND
  EVENING.

* TIMING: STRONG WIND ARE POSSIBLE TONIGHT WITH WINDS EASING EARLY
  MONDAY MORNING. A SECOND SYSTEM WILL APPROACH THE COAST MONDAY
  AFTERNOON WITH THE PEAK WINDS PROBABLY BETWEEN 6 PM PST MONDAY
  AND MIDNIGHT.

* IMPACTS: DOWNED TREES AND POWER LINES...WITH POWER OUTAGES 
  WILL BE THE MAIN IMPACT. THERE COULD ALSO BE DAMAGE TO LIGHT 
  STRUCTURES AND SHINGLES TAKEN OFF OF ROOFS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT HIGH WINDS ARE IMMINENT OR
OCCURRING OR THERE IS A HIGH PROBABILITY THAT THEY WILL OCCUR.
HIGH WINDS ARE TYPICALLY NOT UNIFORM ACROSS THE WARNED AREA. THEY
ARE USUALLY QUITE LOCALIZED WITH MOST AREAS EXPERIENCING WEAKER
WINDS AND ONLY SOME LOCATIONS RECEIVING THE BRUNT OF THE STORM.

A HIGH WIND WATCH MEANS THAT THERE IS A CHANCE OF HIGH WINDS...
BUT IT IS NOT CERTAIN.

&&

$$

WAZ001-503-506-510-111200-
/O.CON.KSEW.WI.Y.0004.000000T0000Z-100111T1200Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
1054 PM PST SUN JAN 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. 

* WINDS: SUSTAINED SOUTH TO SOUTHEAST WINDS OF 30 TO 39 MPH OR
  GUSTS OF 45 TO 57 MPH ARE EXPECTED.

* TIMING: STRONG WINDS WILL CONTINUE TONIGHT. WINDS WILL DECREASE
  GRADUALLY AFTER MIDNIGHT.

* IMPACTS: THE MAIN EFFECTS WILL MOSTLY LIKELY BE POWER OUTAGES 
  AND SMALL BRANCHES SNAPPED OFF OF TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 10, 9:50 AM PST, 5 hours 35 minutes earlier.

Area forecast discussion, Jan 10, 9:50 AM PST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
950 AM PST SUN JAN 10 2010

.SYNOPSIS...AN UPPER LEVEL RIDGE WILL KEEP MOST OF WESTERN
WASHINGTON DRY TODAY WITH MILD TEMPERATURES. A STRONG FRONTAL SYSTEM
APPROACHING THE AREA WILL SPREAD RAIN AND WINDY WEATHER ON THE COAST
THIS AFTERNOON TO INLAND AREAS TONIGHT. THE FRONT WILL MOVE INLAND
TUESDAY BUT WET AND WINDY WEATHER WILL CONTINUE INTO WEDNESDAY AS
ADDITIONAL SMALL LOWS MOVE ACROSS THE AREA. A WEAK UPPER LEVEL RIDGE
MAY BRING A SHORT DRY PERIOD THURSDAY. MOIST SOUTHWEST FLOW WILL
RESUME FRIDAY WITH ANOTHER FRONT REACHING THE REGION.

&&

.SHORT TERM...FIRST USABLE VISIBLE SATELLITE IMAGERY SHOWS A LOT OF
CLOUDS OVER AND APPROACHING W WA THIS MORNING. STILL LOOKS RATHER
THIN OUT THE WINDOW...SO HOPEFULLY THE UPSTREAM CLOUD LAYERS WILL
ALSO BE THIN ENOUGH FOR THE PARTLY SUNNY FORECAST TO WORK OUT FOR
TODAY. THE UPPER LEVEL RIDGE IS DOING ITS JOB THIS MORNING BUT IT
WILL BE OVER ID BY MIDDAY...ALLOWING RAIN FROM THE WET FRONTAL
SYSTEM JUST OFFSHORE TO REACH THE COAST THIS AFTERNOON. GRAB SOME
SUN WHILE YOU CAN...IT WILL BE GONE FOR A FEW DAYS.

MODELS BRING A STRONG WAVE UP THE FRONT OR BAROCLINIC ZONE TONIGHT
THAT WILL BRING A VERY WINDY PERIOD TO THE COAST AND HEAVY RAIN TO
THE OLYMPICS. THE BAROCLINIC ZONE LOOKS LIKE IT WILL REMAIN OFFSHORE
MONDAY ALLOWING ANOTHER STRONG WAVE TO MOVE UP THE FRONT LATE IN THE
DAY. THE FRONT APPEARS TO MOVE INLAND MONDAY NIGHT...BUT THE GFS
SWINGS ANOTHER WAVE ACROSS THE AREA TUESDAY AFTERNOON WITH POSSIBLY
ANOTHER AFFECTING THE AREA WEDNESDAY. EACH WAVE SHOULD PRODUCE A
BURST OF WIND AND RAIN...BUT TIMING THESE WAVES BEYOND THE FIRST ONE
IS USUALLY FUTILE SO CONFIDENCE IN THE FINER DETAILS IS RATHER LOW
AFTER TONIGHT.

12Z NAM12 AND 12Z WRF-GFS DIFFER ON THE STRENGTH OF THE WINDS WITH
THE FIRST WAVE TONIGHT...NAM STAYING BELOW HIGH WIND LEVELS WHILE
THE WRF-GFS SHOWING 40 KT SUSTAINED WINDS ALONG PARTS OF THE COAST
AROUND 06Z TONIGHT. A HIGH WIND WATCH IS UP FOR THE COAST COVERING
TONIGHT...BUT IT IS TOO EARLY TO UPGRADE TO A WARNING...AND THE
DECISION MAY HAVE TO BE DEFERRED UNTIL EARLY THIS EVENING. WILL ALSO
HAVE TO CONSIDER ISSUING A WIND ADVISORY FOR THE NORTH INTERIOR IF
IT TURNS OUT THE WRF-GFS IS CORRECT. NAM WINDS ARE MUCH WEAKER. WILL
BE UNABLE TO MAKE THIS CALL UNTIL THERE IS MORE EVIDENCE SUPPORTING
THE WRF-GFS SOLUTION. THE SECOND WAVE MOVING UP THE BAROCLINIC ZONE
MONDAY NIGHT ALSO HAS A CHANCE AT PRODUCING HIGH WINDS. WILL LEAVE
THE WATCH UP COVERING THIS PERIOD AS WELL.

HEAVY RAIN AND FLOODING. THE NAM HAS AT LEAST CONVERGED TOWARD THE
HEAVIER PRECIP SOLUTION THAT THE WRF-GFS HAD YESTERDAY. LATEST 24HR
QPF ENDING 00Z TUESDAY HAS THE NAM AT 5 INCHES OVER THE OLYMPICS AND
THE WRF-GFS 6.60 INCHES. FOR 36HR QPF ENDING 12Z TUESDAY BOTH MODELS
HAVE ABOUT 5 INCHES OVER THE MOUNT BAKER AREA. LATEST RIVER MODELS
SHOW THE SKOKOMISH RIVER GOING OVER FLOOD STAGE MONDAY EVENING. WILL
ISSUE A FLOOD WATCH FOR THE OLYMPICS RIVERS LATER THIS MORNING. EVEN
THOUGH THE LATEST MODELS ONLY INDICATE THE SKOKOMISH
FLOODING...THERE IS STILL A CHANCE THAN ONE OR MORE OTHER RIVERS MAY
FLOOD AS WELL. THE HEAVIER RAIN WILL TAKE LONGER TO REACH THE NORTH
CASCADES AND AMOUNTS WILL BE LESS AS WELL...SO WILL HOLD OFF ON A
FLOOD WATCH FOR THE FAR NORTH CASCADES RIVERS FOR NOW. KAM

.LONG TERM...PREVIOUS DISCUSSION FROM THE 3 AM AFD...IT LOOKS LIKE
THE PATTERN WILL GET A BIT MORE PROGRESSIVE DURING THE EXTENDED
PERIOD WEDNESDAY THROUGH SATURDAY. THE BACK SIDE OF THE TONIGHT
THROUGH TUESDAY SYSTEM WILL PROBABLY BE MOVING ACROSS WESTERN
WASHINGTON ON WEDNESDAY. AN UPPER RIDGE WILL BUILD OVER THE AREA
WHILE PROGRESSING EASTWARD WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT...WITH THE NEXT FRONTAL SYSTEM MOVING ACROSS THE AREA FRIDAY
THROUGH SATURDAY. MODEL AGREEMENT IS NOT GREAT BUT THEY AGREE ON
THAT GENERAL SCENARIO.

MCDONNAL

&&

.HYDROLOGY...PLEASE SEE THE LAST PARAGRAPH IN THE SHORT TERM SECTION
ABOVE FOR THE LATEST HYDROLOGY THOUGHTS. OTHERWISE THE PREVIOUS
DISCUSSION FROM THE 3 AM AFD STILL HOLDS...AND FOLLOWS HERE.

AS MENTIONED ABOVE THE MODEL PRECIPITATION FORECASTS MAKE FLOODING
ON THE SKOKOMISH RIVER LOOK LIKE A FAIRLY SURE BET. A MORE DIFFICULT
MATTER IS WHETHER THE RAIN WILL BE ENOUGH TO CAUSE SOME OF THE OTHER
RIVERS FLOWING OUT OF THE OLYMPIC MOUNTAINS TO FLOOD...LIKE THE
SATSOP...BOGACHIEL...ELWHA...OR DUNGENESS. THE NOOKSACK ALSO FACES
SOME THREAT OF FLOODING...BUT AS MENTIONED ABOVE THE MODELS DO NOT
AGREE STRONGLY ON WHETHER HEAVY RAIN WILL FALL IN THE MOUNT BAKER
AREA. IT SHOULD BE MENTIONED THAT FLOODING ON ANY RIVER OTHER THAN
THE SKOKOMISH WOULD LIKELY BE MINOR.

A FLOOD POTENTIAL OUTLOOK WAS ISSUED SATURDAY FOR THE THREAT OF
FLOODING...AND IT WILL BE UPDATED WITH THE MORNING PACKAGE. I CANNOT
SEE ISSUING A FLOOD WATCH AT THIS TIME...AS THE CURRENT NWRFC
FORECASTS SHOW ONLY THE SKOKOMISH RIVER REACHING FLOOD STAGE -- AND
IT JUST BARELY. ON THE OTHER HAND...WITH NONE OF THE MODELS SHOWING
REALLY HEAVY RAIN IN THE CASCADES SOUTH OF THE MOUNT BAKER AREA...
WE WILL REMOVE SKAGIT AND SNOHOMISH COUNTIES FORM THE POTENTIAL
OUTLOOK. THE ONLY RIVER FLOWING OUT OF THE CASCADES THAT FACES A
FLOOD THREAT IS THE NOOKSACK.

WHILE WET WEATHER WILL CONTINUE TUESDAY THROUGH WEDNESDAY...THE
PRECIPITATION RATES WILL DECREASE...THE SNOW LEVEL WILL FALL TO
AROUND 4500 OR 5000 FT...AND THE PATTERN WILL BECOME MORE
PROGRESSIVE. SO PRECIPITATION DURING THIS PERIOD SHOULD NOT POSE A
FURTHER FLOOD THREAT.

MODEL AGREEMENT AND FORECAST CONFIDENCE FOR NEXT WEEKEND AND EARLY
THE FOLLOWING WEEK IS TOO POOR TO SAY MUCH...BUT AT THIS TIME IT
APPEARS THAT THE PATTERN WILL REMAIN SOMEWHAT PROGRESSIVE. SO FRONTS
SHOULD MAKE THEIR WAY THROUGH THE AREA QUICKLY AND THE FLOOD THREAT
LOOKS TO BE LOW.

THE GREEN RIVER IS NOT EXPECTED TO FACE A FLOOD THREAT DURING THE
NEXT TEN DAYS.

MCDONNAL

&&

.AVIATION...AN UPPER LEVEL RIDGE OVER THE AREA WILL MOVE OFF TO THE
EAST TODAY WITH INCREASING SW FLOW ALOFT THROUGH TONIGHT. LOW LEVEL
OFFSHORE FLOW WILL GRADUALLY INCREASE AS A STRONG FRONT WELL
OFFSHORE SLOWLY APPROACHES THE COAST LATE TONIGHT.  A FEW PATCHES OF
FOG OR LOW STRATUS HERE AND THERE THIS MORNING WILL DISSIPATE WITH
THE INCREASING OFFSHORE FLOW FOR VFR CONDITIONS INTO THE EVENING
HOURS.

WITH APPROACHING FRONT...MID AND HIGH LEVEL MOISTURE WILL INCREASE
THROUGH THE DAY.  THEN RAIN WILL DEVELOP ALONG THE COAST THIS
AFTERNOON WITH CIGS LOWERING AND THIS WILL GRADUALLY SPREAD INLAND
THROUGH THE EVENING HOURS.  STRONG SOUTHWESTERLY FLOW ALOFT WILL
DEVELOP TONIGHT...AND THERE WILL BE SOUTHEAST BREEZES DEVELOPING AT
THE SURFACE.

KSEA...BKN CIGS AOB100 THROUGH THE DAY WITH SCT-BKN050 POSSIBLE
LATE.  SE WIND 8-12 KT.  STRONG SW WINDS /GREATER THAN 50 KT/
DEVELOPING ALOFT TONIGHT MAY PRESENT COMPRESSION ISSUES LATE TONIGHT
INTO MONDAY MORNING.  CERNIGLIA

&&

.MARINE...A VERY DEEP LOW OUT NEAR 150W WILL DIRECT A STRONG FRONT
TOWARD TO COAST MONDAY MORNING. AS A RESULT WINDS WILL RISE THROUGH
THE DAY AND PEAK LATE TONIGHT INTO EARLY MONDAY. AT THIS POINT WE
ARE EXPECTING HIGH END GALES ON THE COAST AND THERE IS A POTENTIAL
THAT THE NEAR SHORE NORTH COAST COULD BRIEFLY REACH STORM FORCE.
LIKELIHOOD IS LOW AT THIS POINT SO WILL LEAVE IT AS 35 TO 45 KT.
GALE FORCE WINDS ALSO EXPECTED ENTRANCES TO THE STRAIT AND THE NORTH
INTERIOR TONIGHT THROUGH MONDAY.  THE PT WILSON SECTION OF ADMIRALTY
INLET WILL PUSH CLOSE TO GALE AS WELL SO I BUMPED THE WINDS THERE TO
20-30 KT.  WINDS WILL EASE SOME MONDAY MORNING.

THE FRONT WILL LINGER NEAR THE COAST MONDAY IN A WEAKENED STATE THEN
ANOTHER LOW IS EXPECTED TO RIPPLE UP THE FRONT LATE MONDAY INTO
MONDAY EVENING CAUSING THE WINDS TO RAMP UP ONCE AGAIN BEFORE
LETTING UP LATER MONDAY NIGHT.  ADDITIONAL STORM SYSTEMS ARE
EXPECTED TO REACH THE COAST TUESDAY INTO WEDNESDAY...HOWEVER THE LOW
CENTERS WITH THESE ARE EXPECTED TO COME ASHORE SOUTH OF OUR WATERS.
CERNIGLIA

&&

.SEW WATCHES/WARNINGS/ADVISORIES...

WA...HIGH WIND WATCH FOR THE COAST ZONES TONIGHT THROUGH MONDAY
     NIGHT.

PZ...GALE WARNING COAST...STRAIT ENTRANCES...NORTHERN INLAND WATERS
      THROUGH 12Z TUESDAY.
     SMALL CRAFT ADVISORY ADMIRALTY INLET THROUGH MONDAY NIGHT.
    .SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

WWW.WEATHER.GOV/SEATTLE

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 8:55 PM PSTGale WarningSEW54 hr
Jan 10, 3:20 AM PSTHigh Wind WatchSEW40 hr
Jan 10, 11:20 AM PSTFlood WatchSEWClallam, Grays Harbor, Jefferson, Mason, Whatcom46 hr
Jan 10, 3:08 PM PSTStorm WarningSEW13 hr
Jan 10, 3:25 PM PSTHigh Wind WarningSEW13 hr

Nearby

Wind Advisories in Washington, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.